| Model Number |
ZA9003 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/31/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol) haptic was compromised upon insertion into the patient's left (os) eye.The lens was removed and replaced with a back up lens of same model and diopter.However; the second lens also had the same issue as the first lens.Therefore; a third lens was used to complete the procedure.The replacement lens is an anterior chamber lens.There was no harm or injury to the patient.Patient outcome post surgery was not provided.No further information is available.This report represents the second lens.A separate report will be submitted for the first lens.
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.The device is not received; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that initial report was coded incorrectly as lens removed, when it should have been removed and replaced.This report is submitted to correct code.Field below updated to reflect this.Section h6:health effect: impact code: 4631 (lens removed and replaced).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: apr 27 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the lens was received with a haptic having a detached portion and both haptics bent.The lens was cleaned and a scratch was identified on the optic body.The complaint issue "dc-haptic damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.